Yes. Weight gain is a side effect for many, and it was a concern for me as well. Lexapro is supposed to be weight neutral, mostly because some people gain weight while others may loose weight. But I have read more accounts of people gaining weight than loosing weight. My anxieties got so severe that I decided to give it a try anyway. Luckily, I have not gained weight.
Another concern I had was weaning off the medicine. I have read that many people get brain zaps when they wean off Lexapro, which is the medication I decided to take. Again, my anxieties were so severe that I choose to take the medication and suffer any brain zaps if I need to wean off the medication.
My main side effects are sleeping issues and lack of sex drive. Skipping a dose every once in awhile solves the sleeping issues. I haven't found any solution for the lack of sex drive yet. For some reason, the motion of sex makes me feel nauseous and queasy.
Please research anxiety medications thoroughly before making your decision. As with most medications, there are side effects.
Colitis is in remission. No longer get IBS.
Figuring out how to reduce a flare or get into remission is a trial and error experience. Don't expect your GI to have all the answers. He was trained in making diagnoses, prescribing medications, and surgically removing the colon. He was not trained in alternative treatments. That's why they are called alternative treatments.
What works for me: Fecal transplantation, Probiotics, Anti-inflammatory foods, No HFCS, No crystalline fructose, No foods high in fructose, No artificial sweeteners, No pro-inflammatory foods when flaring, vitamins & supplements, Lexapro (for stress).
Post Edited (subdued) : 6/4/2010 2:22:02 AM (GMT-6)